Folliculitis is the inflammation of the upper part of the hair-growing follicle, characterised by the presence of a papule, a pustule, erosion or scabbing at the hair-growing infundibulum; it can extend itself along the whole length and depth of the follicle.
Pleased to meet you, my name is (Ö), Iím 20 with a problem that Iíve had for over 3 years: my legs, mainly on the inside of my thigh and groin there are little pimples and many tiny, tiny red spots. One year ago I went to see my doctor and he told me that I have keratinized skin and the skin that was regrowing canít break through, forming these undesirable pimples. Heís given me some really good cream that has improved the situation, every day I continue to spread it on them morning and evening but in the course of this year there have been moments in which the skin improved more than other times when it seemed even worse than before. Perhaps the depilation is to blame? The first time that it appeared was in summer and I used an epilator for the whole season, my legs were perfect but with the coming of winter I started to use a razor: I used it roughly and I created quite a lot of irritation, I thought it would have gone when the hair grew back but instead Iíve had it ever since. Now I use a depilatory wax but I donít know if itís recommended and on top of that I have very tough, black hair, in the past many depilatory creams havenít worked very well. I would like very much to wear short skirts and go to the sea without embarrassment!! What can I do!? I hope that you reply. BEST REGARDS AND THANK YOU VERY MUCH FOR LISTENING!
Dear (Ö), the various methods of hair-removal, follicular hyperkeratinisation and the presence of bacteria on our skin are all causes of folliculitis, which means inflammation of the hair follicles which manifests itself as small unsightly red spots and roughening of the skin. I would advise you to wash your legs thoroughly with an antiseptic detergent before depilating, use new disposable razors and clean and disinfect the head of the epilator (if the latter is being used), apply an antibiotic lotion and continue with lots of moisturising cream. If doing all that isnít enough I advise you to make an appointment to see a dermatologist. Best regards Dr Lorenzo Peli Ė dermatologist Ė GISED
Dear Doctor, Iím a 23 year-old man (medical student). For about the last 5 years I have been suffering from that which has been diagnosed as chronic folliculitis of the scalp. All the dermatologists that I have consulted have always prescribed an antibiotic treatment, which has only ever had temporary effects (disappears for a month). My body, after 5 years of the above-mentioned treatments is much debilitated. Recently it has been said to me that very probably I will never recover. Since then I have gone into deep depression. I would like just to know with sincerity if this is the truth. Thank you immensely for your eventual response.
Dear Writer, Have they made any specific diagnoses? There can be various forms of folliculitis, other than that of staphylococcus, (eosinophyls, decalvants, from pityrosporum) for which you can try different treatments. Exposure to UV can help with the bacterial form, the use of steroids in eosinophyl folliculitis, isotretinoin for a variation of keroids, ketoconazole if from pityrosporum. Often, even so, they have a tendency to be chronic. Best regards. Anna Di Landro GISED.